Queue-length balance equations in multiclass multiserver queues and their generalizations
Marko A. A. Boon (),
Onno J. Boxma (),
Offer Kella () and
Masakiyo Miyazawa ()
Additional contact information
Marko A. A. Boon: Eindhoven University of Technology
Onno J. Boxma: Eindhoven University of Technology
Offer Kella: The Hebrew University of Jerusalem
Masakiyo Miyazawa: Tokyo University of Science
Queueing Systems: Theory and Applications, 2017, vol. 86, issue 3, No 5, 277-299
Abstract:
Abstract A classical result for the steady-state queue-length distribution of single-class queueing systems is the following: The distribution of the queue length just before an arrival epoch equals the distribution of the queue length just after a departure epoch. The constraint for this result to be valid is that arrivals, and also service completions, with probability one occur individually, i.e., not in batches. We show that it is easy to write down somewhat similar balance equations for multidimensional queue-length processes for a quite general network of multiclass multiserver queues. We formally derive those balance equations under a general framework. They are called distributional relationships and are obtained for any external arrival process and state-dependent routing as long as certain stationarity conditions are satisfied and external arrivals and service completions do not simultaneously occur. We demonstrate the use of these balance equations, in combination with PASTA, by (1) providing very simple derivations of some known results for polling systems and (2) obtaining new results for some queueing systems with priorities. We also extend the distributional relationships for a nonstationary framework.
Keywords: Queue length; Steady-state distribution; Balance equations; Distributional relationship; Palm distribution; Nonstationary framework; 60K25; 90B22 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://link.springer.com/10.1007/s11134-017-9528-z Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:queues:v:86:y:2017:i:3:d:10.1007_s11134-017-9528-z
Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11134/
DOI: 10.1007/s11134-017-9528-z
Access Statistics for this article
Queueing Systems: Theory and Applications is currently edited by Sergey Foss
More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().